Clozapine-induced supraventricular tachycardia and its treatment with Verapamil

Jagadeesh Settem, Satyakant Trivedi, Avinash Kamath, Rishikesh Behere, Haridas Kanaradi, Sripathy Bhat

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Clozapine is known to be an effective antipsychotic for schizophrenia. Cardiovascular complications associated with initiation of clozapine include tachycardia, postural hypotension, and myocarditis. Factors associated with development of cardiovascular adverse events are not clearly known, and dose titration has been described to be one among the associated risk factors. We report a case of a 45-year-old man with treatment resistant schizophrenia who developed supraventricular tachycardia during initiation of clozapine and discuss the role of verapamil in its successful management.

Original languageEnglish
Pages (from-to)358-359
Number of pages2
JournalIndian Journal of Psychological Medicine
Volume37
Issue number3
DOIs
Publication statusPublished - 01-07-2015

Fingerprint

Supraventricular Tachycardia
Clozapine
Verapamil
Schizophrenia
Orthostatic Hypotension
Myocarditis
Tachycardia
Antipsychotic Agents
Therapeutics

All Science Journal Classification (ASJC) codes

  • Clinical Psychology

Cite this

Settem, Jagadeesh ; Trivedi, Satyakant ; Kamath, Avinash ; Behere, Rishikesh ; Kanaradi, Haridas ; Bhat, Sripathy. / Clozapine-induced supraventricular tachycardia and its treatment with Verapamil. In: Indian Journal of Psychological Medicine. 2015 ; Vol. 37, No. 3. pp. 358-359.
@article{91908d3e899c4a1da038aca5e5c79b78,
title = "Clozapine-induced supraventricular tachycardia and its treatment with Verapamil",
abstract = "Clozapine is known to be an effective antipsychotic for schizophrenia. Cardiovascular complications associated with initiation of clozapine include tachycardia, postural hypotension, and myocarditis. Factors associated with development of cardiovascular adverse events are not clearly known, and dose titration has been described to be one among the associated risk factors. We report a case of a 45-year-old man with treatment resistant schizophrenia who developed supraventricular tachycardia during initiation of clozapine and discuss the role of verapamil in its successful management.",
author = "Jagadeesh Settem and Satyakant Trivedi and Avinash Kamath and Rishikesh Behere and Haridas Kanaradi and Sripathy Bhat",
year = "2015",
month = "7",
day = "1",
doi = "10.4103/0253-7176.162925",
language = "English",
volume = "37",
pages = "358--359",
journal = "Indian Journal of Psychological Medicine",
issn = "0253-7176",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "3",

}

Clozapine-induced supraventricular tachycardia and its treatment with Verapamil. / Settem, Jagadeesh; Trivedi, Satyakant; Kamath, Avinash; Behere, Rishikesh; Kanaradi, Haridas; Bhat, Sripathy.

In: Indian Journal of Psychological Medicine, Vol. 37, No. 3, 01.07.2015, p. 358-359.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Clozapine-induced supraventricular tachycardia and its treatment with Verapamil

AU - Settem, Jagadeesh

AU - Trivedi, Satyakant

AU - Kamath, Avinash

AU - Behere, Rishikesh

AU - Kanaradi, Haridas

AU - Bhat, Sripathy

PY - 2015/7/1

Y1 - 2015/7/1

N2 - Clozapine is known to be an effective antipsychotic for schizophrenia. Cardiovascular complications associated with initiation of clozapine include tachycardia, postural hypotension, and myocarditis. Factors associated with development of cardiovascular adverse events are not clearly known, and dose titration has been described to be one among the associated risk factors. We report a case of a 45-year-old man with treatment resistant schizophrenia who developed supraventricular tachycardia during initiation of clozapine and discuss the role of verapamil in its successful management.

AB - Clozapine is known to be an effective antipsychotic for schizophrenia. Cardiovascular complications associated with initiation of clozapine include tachycardia, postural hypotension, and myocarditis. Factors associated with development of cardiovascular adverse events are not clearly known, and dose titration has been described to be one among the associated risk factors. We report a case of a 45-year-old man with treatment resistant schizophrenia who developed supraventricular tachycardia during initiation of clozapine and discuss the role of verapamil in its successful management.

UR - http://www.scopus.com/inward/record.url?scp=84994807461&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84994807461&partnerID=8YFLogxK

U2 - 10.4103/0253-7176.162925

DO - 10.4103/0253-7176.162925

M3 - Article

AN - SCOPUS:84994807461

VL - 37

SP - 358

EP - 359

JO - Indian Journal of Psychological Medicine

JF - Indian Journal of Psychological Medicine

SN - 0253-7176

IS - 3

ER -